Thunderstorm Wind, Coshocton
- When
- July 21, 9:50 AM EST
- Where
- Coshocton County, West Bedford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.250, -82.083
Trees and power lines downed by wind.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 21, 7:45 AM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION -CORRECTION FOR ADDED COMMENTS LLWS.
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 AM EDT MON JUL 21 2003
UPDATE FOR SVR WATCH FOR CWA MRNG/EARLY AFTN. REST SAME.
.PBZ...
MD...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONE MDZ001.
SVR TSTM WATCH TIL FOR ZONE MDZ001
OH...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.
SVR TSTMS WATCH TIL 2PM FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES PAZ007>009...
PAZ013>016...PAZ020>023...PAZ029>032.
SVR TSTM WATCH TIL 2PM FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES WVZ001>004...
WVZ012...WVZ021>023...WVZ041.
SVR TSTM WATCH TIL 2PM FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-211520- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 920 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THERE IS ALSO A FLOOD WATCH IN EFFECT THROUGH TONIGHT. THE STORMS, TODAY AND TONIGHT, CAN HAVE DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAINS CAN CAUSE FLASH FLOODING. THERE WILL ALSO BE PERIODS OF FREQUENT CLOUD-TO-GROUND LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT PRESENTLY UNTIL 2PM EDT TODAY FOR THE ENTIRE REGION. THE FIRST ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION, BEGINNING IN EAST CENTRAL OHIO AROUND 10AM THIS MORNING AND THEN AFFECT WESTERN PENNSYLVANIA AND EXTREME NORTHERN WEST VIRGINIA TOWARD NOON. THERE MAY BE A SECOND ROUND OF STORMS TOWARD EVENING, AND A THIRD ROUND CAN COME DURING THE MIDDLE OF TONIGHT. LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN GET FLOODING. LOCATIONS GETTING REPEATED PERIODS OF HEAVY RAINS TODAY AND TONIGHT CAN GET SERIOUS FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A RISK OF SEVERE THUNDERSTORMS TUESDAY /DAY 2/. ADDITIONAL HEAVY RAINS MAY CAUSE FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER NETWORK WILL BE ACTIVITATED AT 10AM THIS MORNING.
PAZ015-211130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 619 AM EDT MON JUL 21 2003 ...THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH THE AREA... AT 6:20 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL MOVING INTO CLARION COUNTY IN PENNSYLVANIA. THESE STORMS ARE MOVING TO THE NORTHEAST AT 35 MPH. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS ARE TURNIP HOLE...ELK CITY AND ELMO BETWEEN 6:30 AM AND 7:30 AM. THE STORMS WILL ALSO MOVE THROUGH THE CITY OF CLARION. BE ALERT FOR HEAVY RAINFALL...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. IF YOU ARE DRIVING THIS MORNING...ESPECIALLY ALONG INTERSTATE 80...PLEASE BE AWARE THAT VISIBILITIES MAY DROP RAPIDLY ALONG WITH PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772 WHEN YOU CAN DO SO SAFELY. TYBURSKI
OHZ041-050-PAZ013-014-020>022-029-WVZ001>003-211300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 701 AM EDT MON JUL 21 2003 ...MORNING THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE MORNING COMMUTE. SOME STORMS MAY PRODUCE HEAVY RAINS OF UP TO ONE INCH IN A SHORT PERIOD OF TIME. PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AND LOW LYING AREAS MAY OCCUR. EXERCISE CAUTION IN DRIVING. IN ADDITION THESE STORMS MAY PRODUCE WIND GUSTS TO 30 TO 40 MPH... ALONG WITH HAIL AND FREQUENT AND DANGEROUS LIGHTNING. A FLOOD WATCH CONTINUES IN AFFECT FOR THE REGION THROUGH 4AM TUESDAY MORNING. STAY TUNED FOR FURTHER UPDATES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-212000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 826 AM EDT MON JUL 21 2003 THE NATIONAL WEATHER SERVICE SAYS THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THERE IS ALSO A FLOOD WATCH IN EFFECT TODAY AND TONIGHT. BASED ON THE LATEST RADAR INFORMATION, A LINE OF POTENTIALLY SEVERE THUNDERSTORMS WILL BE MOVING EASTWARD AT 35 MPH THROUGH EAST CENTRAL OHIO THIS MORNING AND WESTERN PENNSYLVANIA, NORTHERN WEST VIRGINIA, AND WESTERN MARYLAND EARLY THIS AFTERNOON. PLACES LIKE ZANESVILLE OHIO CAN GET THESE STORMS AROUND 10 AM, NEW PHILADELPHIA AROUND 11 AM, STEUBENVILLE OHIO AND WHEELING WEST VIRGINIA AROUND 12 NOON, FRANKLIN, PITTSBURGH PENNSYLVANIA, AND MORGANTOWN WEST VIRGINIA AROUND 1 PM, AND DUBOIS, LATROBE, PENNSYLVANIA, AND OAKLAND MARYLAND AROUND 2 PM. THESE STORMS CAN HAVE DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAINS CAN CAUSE FLASH FLOODING. THERE WILL ALSO BE PERIODS OF FREQUENT CLOUD-TO-GROUND LIGHTNING. THERE CAN BE ADDITIONAL ROUNDS OF THUNDERSTORMS TONIGHT. LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN GET FLOODING. LOCATIONS GETTING REPEATED PERIODS OF HEAVY RAINS CAN GET SERIOUS FLASH FLOODING. WHEN THUNDERSTORMS THREATEN, GO INSIDE A STURDY BUILDING. WHEN FLOODING THREATENS, GO TO HIGHER GROUND, BUT AVOID GOING THROUGH FLOOD WATERS TO GET THERE. THE SKYWARN NETWORK IS TO BE ACTIVATED BY 10 AM. LISTEN FOR UPDATES.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-211800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 847 AM EDT MON JUL 21 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 200 PM EDT MONDAY AFTERNOON FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN MARYLAND... GARRETT
OHZ039-048-057-058-211445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 946 AM EDT MON JUL 21 2003 ...THUNDERSTORMS HEADED FOR COSHOCTON AND MUSKINGUM COUNTIES... A LINE OF THUNDERSTORMS WAS MOVING ACROSS CENTRAL OHIO. IT WILL BE PUSHING INTO COSHOCTON AND MUSKINGUM COUNTIES BETWEEN 1015 AM AND 1030 AM. BE ON THE LOOKOUT FOR STRONG GUSTY WINDS...VERY HEAVY RAIN...SMALL HAIL...AND DANGEROUS LIGHTNING. A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 200 PM. A FLOOD WATCH CONTINUES THROUGH TONIGHT. IF THESE STORMS BECOME SEVERE...WARNINGS WILL BE ISSUED.
PAZ016-211600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1035 AM EDT MON JUL 21 2003 ...THUNDERSTORM UPDATE... THUNDERSTORMS WILL CONTINUE TO RUMBLE ACROSS THE COUNTY TIL NOON. SOME OF THESE STORMS WILL CONTINUE TO PRODUCE HEAVY RAIN WHICH MAY RESULT IN PONDING OF WATER ON ROADWAYS...POOR DRAINAGE AND LOW LYING AREAS. MOTORISTS ARE URGED TO EXERCISE CAUTION IN DRIVING. ALSO HAIL...FREQUENT CLOUDY TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 30 TO 40 MPH MAY ACCOMPANY THESE LATE MORNING STORMS. A SEVERE THUNDERSTORM WATCH CONTINUED TIL 2PM. A FLOOD WATCH CONTINUES THROUGH TONIGHT.
The Cleveland radar (KCLE), 131 km away, was scanning. The volume nearest the first event began at 14:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines downed by wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370043.